Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 34, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Dec 26, 2008, 10:16 AM CST for 31 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2008, 10:16 AM CST (16:16 UTC)
- Expired
- Dec 26, 2008, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Fort Worth, TX
All 31 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Navarro County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 30 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 261616 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1016 AM CST FRI DEC 26 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST FOR PARTS OF NORTH TEXAS... .A STRONG SOUTHERLY PRESSURE GRADIENT WILL OCCUR ACROSS MOST OF NORTH TEXAS THROUGH THIS AFTERNOON...AHEAD OF A VIGOROUS STORM SYSTEM NOW MOVING EAST ACROSS THE ROCKIES. SOUTH WINDS WILL BE VERY GUSTY THIS AFTERNOON ACROSS THE ADVISORY AREA. TXZ092>094-102>105-117>122-130>135-141>146-156>160-174-262300- /O.NEW.KFWD.WI.Y.0034.081226T1616Z-081226T2300Z/ COOKE-GRAYSON-FANNIN-WISE-DENTON-COLLIN-HUNT-PARKER-TARRANT- DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-ERATH-HOOD-SOMERVELL-JOHNSON- ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE... FLOWER MOUND...THE COLONY...PLANO...GREENVILLE...COMMERCE... WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS... ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD...STEPHENVILLE...DUBLIN... GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON... WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS... GUN BARREL CITY...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON... HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... CORSICANA...LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN... TEMPLE...FORT HOOD...WACO...MARLIN...CAMERON...ROCKDALE 1016 AM CST FRI DEC 26 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. SOUTH WINDS 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 35 MPH ARE EXPECTED THROUGH THIS AFTERNOON. WINDS SHOULD DIMINISH SOMEWHAT AND JUST BEFORE DARK...OR 5 PM CST. A WIND ADVISORY MEANS STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADS AND HIGHWAYS. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS $$ 05/
2 follow-up statements
000 WWUS74 KFWD 261824 AAA NPWFWD URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1224 PM CST FRI DEC 26 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST FOR PARTS OF NORTH TEXAS... .A STRONG SOUTHERLY PRESSURE GRADIENT WILL OCCUR ACROSS MOST OF NORTH TEXAS THROUGH THIS AFTERNOON...AHEAD OF A VIGOROUS STORM SYSTEM NOW MOVING EAST ACROSS THE ROCKIES. SOUTH WINDS WILL BE VERY GUSTY THIS AFTERNOON ACROSS THE ADVISORY AREA. TXZ092>094-102>105-117>122-130>135-141>146-156>160-174-262300- /O.CON.KFWD.WI.Y.0034.000000T0000Z-081226T2300Z/ COOKE-GRAYSON-FANNIN-WISE-DENTON-COLLIN-HUNT-PARKER-TARRANT- DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-ERATH-HOOD-SOMERVELL-JOHNSON- ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE... FLOWER MOUND...THE COLONY...PLANO...GREENVILLE...COMMERCE... WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS... ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD...STEPHENVILLE...DUBLIN... GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON... WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS... GUN BARREL CITY...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON... HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... CORSICANA...LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN... TEMPLE...FORT HOOD...WACO...MARLIN...CAMERON...ROCKDALE 1224 PM CST FRI DEC 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... SOUTH WINDS WILL CONTINUE AT 25 TO 30 MPH...WITH GUSTS IN EXCESS OF 40 MPH THROUGH THIS AFTERNOON. WINDS SHOULD DIMINISH SOMEWHAT AND JUST BEFORE DARK...OR 5 PM CST. A WIND ADVISORY MEANS STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED ROADS AND HIGHWAYS. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS SHOULD TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS $$
000 WWUS74 KFWD 262255 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 455 PM CST FRI DEC 26 2008 ...WIND ADVISORY EXPIRING AT 5 PM... .THE WIND ADVISORY FOR NORTH TEXAS IS EXPIRING. WINDS WILL CONTINUE AT 15 TO 20 MPH GUSTING TO NEAR 30 MPH OVERNIGHT. TXZ092>094-102>105-117>122-130>135-141>146-156>160-174-270000- /O.EXP.KFWD.WI.Y.0034.000000T0000Z-081226T2300Z/ COOKE-GRAYSON-FANNIN-WISE-DENTON-COLLIN-HUNT-PARKER-TARRANT- DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-ERATH-HOOD-SOMERVELL-JOHNSON- ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-MILAM- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE... FLOWER MOUND...THE COLONY...PLANO...GREENVILLE...COMMERCE... WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS... ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD...STEPHENVILLE...DUBLIN... GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON... WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS... GUN BARREL CITY...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON... HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... CORSICANA...LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN... TEMPLE...FORT HOOD...WACO...MARLIN...CAMERON...ROCKDALE 455 PM CST FRI DEC 26 2008 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... THE WIND ADVISORY FOR NORTH TEXAS IS EXPIRING. WINDS WILL CONTINUE AT 15 TO 20 MPH GUSTING TO NEAR 30 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 26, 5:10 AM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Dec 26, 5:10 AM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 510 AM CST FRI DEC 26 2008 .AVIATION... SOUTH WINDS OF 10-20 KTS WILL CONTINUE TO PUMP GULF MOISTURE NORTHWARD. THESE WINDS HAVE KEPT SIGNIFICANT FOG FROM DEVELOPING THIS MORNING AND SPEEDS WILL CONTINUE TO INCREASE THROUGHOUT THE DAY. MVFR CIGS WILL PREVAIL THE NEXT 24 HRS. NAM AND WRF FORECASTS DONT INITIATE CONVECTION UNTIL AROUND 12Z SATURDAY WHEN THE CAP FINALLY ERODES. EXPECT A LINE OF STORMS TO MOVE QUICKLY THROUGH THE METRO AREA BETWEEN 27/12 AND 27/16. GUSTY CROSSWINDS WITH SPEEDS OF 23G33KTS WILL FOLLOW THE CONVECTION. FROPA WILL OCCUR A FEW HOURS BEYOND THIS TAF VALID TIME. SH/13 && .PREV DISCUSSION... /ISSUED 248 AM CST FRI DEC 26 2008/ AS EXPECTED...DEWPOINTS HAVE INCREASED SUBSTANTIALLY FROM JUST 24 HOURS AGO. STRATUS AND AREAS OF DRIZZLE/FOG DEVELOPED THIS MORNING ACROSS NORTH TEXAS...AND SHOULD PERSIST THROUGH MID MORNING. STRONG SOUTHWESTERLY FLOW HAS ADVECTED AN ELEVATED MIXED LAYER INTO NORTH TEXAS...EVIDENT ON FWD 00Z SOUNDING. BOTH NAM AND GFS SUGGEST CAPPING INVERSION WILL LIKELY HOLD THROUGHOUT THE AFTERNOON AND EVENING HOURS. WILL CONTINUE TO CARRY ONLY A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER OUR EASTERN CWA. ANY STORMS THAT DEVELOP THIS AFTERNOON ARE EXPECTED TO BE RATHER ISOLATED IN NATURE AND GENERALLY BELOW SEVERE LIMITS. STRONGER STORMS WILL INITIATE AFTER 00Z...AND MORE SPECIFICALLY AFTER 03Z....WITH GREATEST AREAL COVERAGE STILL EXPECTED BETWEEN 06Z AND 12Z. AXIS OF ELEVATED INSTABILITY /ML CAPES FROM 1000 TO 1500J/KG/ WILL DEVELOP NEAR THE INTERSTATE 35 CORRIDOR...AND OVERSPREAD EASTERN SECTIONS OF THE FORECAST AREA DURING THE EARLY MORNING HOURS. FORECAST SOUNDINGS FROM BOTH THE NAM AND GFS INDICATE STEEP MID LEVEL LAPSE RATES AND DRY WEDGE WITHIN THE 900-650MB LAYER. GIVEN THIS PROFILE...LARGE HAIL WILL BE THE PRIMARY HAZARD WITH ANY STORMS THAT DEVELOP. TORNADO THREAT IS LOW...BUT NON-ZERO. MOST FAVORABLE TIME FOR ISOLATED TORNADOES WILL BE DURING THE MID EVENING HOURS ACROSS NORTHERN AND NORTHEASTERN SECTIONS OF THE CWA. TORNADO POTENTIAL WILL LIKELY HINGE ON THE ABILITY OF INDIVIDUAL STORMS BEING ABLE TO TAP INTO THE BOUNDARY LAYER. THIS ABILITY REMAINS QUESTIONABLE. FURTHERMORE...STRONG AMBIENT WINDS WILL PERSIST OVERNIGHT. DAMAGING WIND GUSTS REACHING THE SURFACE WILL NOT BE OUT OF THE QUESTION...BUT THE GREATEST WIND THREAT MAY HOLD OFF UNTIL NEAR DAWN IN ASSOCIATION WITH THE SQUALL LINE. INITIALLY...SUPERCELLS ARE POSSIBLE AS OPPORTUNITY FOR DISCRETE CELLS IS BEST. AFTER 03Z...EXPECT MULTICELLULAR CLUSTERS AS THE PRIMARY STORM MODE. SOME ECHO TRAINING MAY OCCUR...ESPECIALLY ALONG THE RED RIVER. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. AS THE EARLY MORNING PROGRESSES...STRONGER FORCING SHOULD ENABLE STORMS TO ORGANIZE INTO A SQUALL LINE ALONG/AHEAD OF APPROACHING COLD FRONT. DAMAGING WIND THREAT WILL INCREASE AS SQUALL LINE PUSHES ACROSS EASTERN PORTIONS OF NORTH TEXAS. HAVE GENERALLY FOLLOWED THE NAM FOR SLOWER TIMING OF FROPA IN WIND GRIDS. EXPECT ALL CONVECTION TO EXIT OUR CWA DURING THE AFTERNOON HOURS ON SATURDAY. DRY WEATHER IS EXPECTED THROUGH THE EARLY PART OF NEXT WEEK. SOME SHOWERS MAY BE POSSIBLE BY THE MID TO LATE NEXT WEEK...BUT CONFIDENCE IS LOW AT THIS TIME. SCHULTZ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 64 67 35 64 / 20 80 50 0 0 WACO, TX 78 65 69 35 62 / 20 40 40 0 0 PARIS, TX 74 63 63 32 59 / 20 80 90 0 0 DENTON, TX 76 62 66 28 63 / 20 80 50 0 0 MCKINNEY, TX 76 65 65 29 60 / 20 80 60 0 0 DALLAS, TX 77 64 67 34 64 / 20 80 50 0 0 TERRELL, TX 75 65 65 37 61 / 20 70 70 0 0 CORSICANA, TX 76 65 65 36 63 / 20 50 60 0 0 TEMPLE, TX 78 66 69 37 63 / 20 30 40 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 13/21
Hazardous weather outlook, Dec 26, 5:10 AM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 510 AM CST FRI DEC 26 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 510 AM CST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY MAINLY EAST OF I-35. BY TONIGHT...THUNDERSTORM CHANCES WILL EXPAND TO INCLUDE ALL OF NORTH TEXAS. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES THIS EVENING. THE MOST LIKELY AREA FOR SEVERE WEATHER WILL EXIST EAST OF I-35 AND NORTH OF I-20. IN ADDITION...LOCALIZED FLOODING WILL BE POSSIBLE ACROSS THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES AND LOCALIZED FLOODING WILL BE POSSIBLE SATURDAY ACROSS ALL OF NORTH TEXAS. THUNDERSTORM CHANCES WILL END WEST TO EAST SATURDAY EVENING. AN ELEVATED FIRE DANGER WILL EXIST SATURDAY AFTERNOON AND EVENING WEST OF I-35 DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED EAST OF I-35 AND NORTH OF I-20 LATE TONIGHT. 13
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:10 PM CST | Fire Weather Watch | FWD | Bell, Bosque, Comanche, Cooke, Coryell, Denton and 18 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.